From Ontario, Canada:
I was diagnosed with Type 2 diabetes about 15 months ago and am on 2.5 mg of glyburide [a sulfonylurea pill for Type 2 diabetes] daily. I was getting my blood tested every two week or so at a lab at my physician office.
For at least the last 6 weeks, I have noticed that my hands, nose and feet are cold and this is really bothering me. Of course, I have informed my physician but he does not seem too concerned (I have a lot of faith in him).
One week ago, I purchased a glucose meter and I have been taking quite a few readings. Now that I can better see the relationship between eating, exercise and glucose level, I believe I have lowered my glucose level to a 14 day average of 6.8 (my last two lab fasting readings were 9.5 and 8.9).
Now my hands are not cold - does it make any sense?
Peripheral vascular problems in Type 2 Diabetes usually take many years to develop although they are slightly more likely to do so in one of the variants of Maturity Onset Diabetes in the Young (MODY3). In Type 1 Diabetes there is sometimes an associated autoimmune vasculitis which can cause these symptoms.
Of course February in Ontario may have been the problem and I have a feeling that this is what your doctor thought and the fact that everything improved when you used a meter rather supports this. Your average blood sugar, by the way, is still a little high; but again it's really the A1c level that matters.
Original posting 17 Apr 97
Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.